Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    athyroid, without pills for a few months
    avatar
    jwhite514 posted:
    I am 30 years old and athyroid. My usual dosage is 225mcg of levothyroxine. I must say that going without any pills for a couple months was not intentional and was due to issues with health insurance. My husband is retired military so we have tricare prime and unfortunately where we moved doctors don't want to accept new patients that are covered by that and Tricare doesn't want to send us to the next town that has a military hospital. It has been at least 3 months since I could regularly take my pills as I got closer to the end of my supply I had to start taking them every few days then once a week until I finally ran out. I still have not found a regular doctor to manage this and would like to see an endocrinologist. I did however find a doctor at a urgent care clinic that realized the severity of the problem and was willing to do upkeep for me until I worked stuff out with the insurance company. That was yesterday actually and I am a little scared to see what my TSH levels are at at this point. One thing that kind of worries me as well is that I don't seem to be having the normal symptoms that go along with the lack of my levothyroxine. I have not gained weight, on the contrary I have actually lost 35 lbs in the last few months. I am not overly tired, I do get dizzy spells though and aches and pains, and headaches. My feet are cold as usual but I don't freeze at 70 degrees like I normally do when my levels are off. All of this just seems strange to me. I don't find out my blood test levels for a few days yet and am just worried how bad it is. I am glad I found a doc that will help me with my upkeep but I am so frustrated that even though I have insurance I cannot find a good doctor to see me.
    Reply
     
    avatar
    yoani responded:
    Dear Jwhite514,


    I have been off all thyroid medication for about a month now because of allergic reactions to them or side effects. I have been having increased problems with allergic reactions and Acid Reflux (GERD), However,I don't know if those symptoms have been caused or aggravated because of being off the thyroid meds. I suspect they have. I had been on a very low dose and MD just wanted to see if I could keep stabilized TSH within normal limits. So far, after two lab tests it is on the high normal side. Much success with your new doctor.
     
    avatar
    saabrapids responded:
    im not sure if this helps..but im preg. with twins and im having a hard time with the levothyroxine...it just doesnt work with me but my ins. doesnt cover the actual synthroid....which is a problem for me because my twins could end up with mental issue because of it!!! I do know that you shouldnt go without these pills because you could end up with thyroid cancer!! I hope this helps!!


    Spotlight: Member Stories

    I'm a 43 year old happily married man with 2 children. Don't drink, don't smoke, am 5' 9" and weight 154 lbs. My job is an office...More

    Helpful Tips

    Taking Synthroid -
    I usually don't take with food and I take mine first thing in the morning with my coffee & then wait at least 30 mins for bkfst. ... More
    Was this Helpful?
    12 of 23 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.